Medication Mix-Up: From Bad to WorseCommentary by Amanda Wollitz, PharmD, and Michael O'Connor, PharmD, MS
Medication Mix-Up: From Bad to Worse
Admitted to the hospital with chest pain, headache, and accelerated hypertension, an older man with a history of chronic kidney disease and essential hypertension who had missed several days of his regular medications was to be started back on them gradually. One of his antihypertensive medications (minoxidil) was ordered via the EHR, but a vasopressor/antihypotensive medication with a similar name (midodrine) was dispensed. Fortunately, a nurse noticed the discrepancy before administration. Amanda Wollitz, PharmD, of Florida Hospital Orlando, and Michael O'Connor, PharmD, MS, of Intermountain Healthcare Pharmacy Services, review errors with look-alike, sound-alike medications and offer strategies to prevent them.
No hay comentarios:
Publicar un comentario